Journal article icon

Journal article

On the motion of an elastic solid inside of an incompressible viscous fluid

Abstract:

The motion of an elastic solid inside of an incompressible viscous fluid is ubiquitous in nature. Mathematically, such motion is described by a PDE system that couples the parabolic and hyperbolic phases, the latter inducing a loss of regularity which has left the basic question of existence open until now. In this paper, we prove the existence and uniqueness of such motions (locally in time), when the elastic solid is the linear Kirchhoff elastic material. The solution is found using a top...

Expand abstract

Actions


Access Document


Publisher copy:
10.1007/s00205-004-0340-7

Authors


Coutand, D More by this author
More by this author
Institution:
University of Oxford
Department:
Oxford, MPLS, Mathematical Inst
Journal:
Archive for Rational Mechanics and Analysis
Volume:
176
Issue:
1
Pages:
25-102
Publication date:
2004-07-21
DOI:
EISSN:
1432-0673
ISSN:
0003-9527
URN:
uuid:45ed314e-5883-432b-86b7-391bade2750c
Source identifiers:
404779
Local pid:
pubs:404779
Language:
English
Keywords:

Terms of use


Metrics



If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP